4 wks post-op BL (lollipop) /BA SRF 485cc under muscle. One implant still high and muscle tight. Will valium help the spasm?
Doctor Answers 17
Implant Still High?
Valium is not the most effective muscle relaxer and at this point I doubt it would be of any benefit and not worth the other negative side effects. At 4 weeks you are still relatively early in your post-op recovery, so breast massage can be an effective way to get the implant to move downward. Wearing a compression band can also be helpful, but it isn't as effective when only one of your implants is too high. It is still too early to truly be developing capsular contracture but it is possible that you could end up with a problem of implant malposition which would require surgical revision. Most surgeons wouldn't consider doing a revision until you have had at least 6 months for fully settle and heal.
Hi chanteclaire1323 and congratulations on your surgery! It is very common for your implants to be higher than the other, especially since you are still early in the healing process. I suggest waiting it out about roughly six months before heading back to your surgeon, and wear a suportive bra as much as possible. I wish you the best of luck!
Breast implants usually ride a bit high after a lollipop lift and will gradually drop. Breast massage may be helpful. I wouldn't bother with the calcium because it is sedating and probably will gave minimal effect.
You might also like...
You do not provide a photo, but if one implant is sitting higher than the other, it is not due to muscle spasm. In fact, muscle spasm usually subsides within the first days after surgery. Regardless, implant massage has no effect on normal implant healing, and does not prevent or treat capsular contracture. My recommendation is to stop massage. Your implants are large, so you'll have a lot of 'drop and fluff' over the next few months. Sit tight, be patient, wear a supportive bra as much as possible, and let your body heal on its own. Best of luck!
Implant high and muscle spasm 4 weeks post op BA BL
Thanks for your questions. Without examining you or seeing pictures it's difficult to give you specific recommendations. Follow your surgeon's recommendations. I prescribe Valium for the immediate post op period for my BA patients to help with the spasming. Some patients with thicker muscles need it for longer. If your surgeon is ok with Valium you should try it. I think it will help you. Good luck.
Post-op Breast lift and Breast Augmentation
It is very common for the breasts implant to settle into their final position at different rates. In your case, it seems your right breast implant is still higher and your muscles feels more firm. It is definitely possible that your muscle may be the reason why your implant is still elevated. This is also common if you are right-handed and tend to activate your right sided muscles more. Valium is useful in reducing spasm related pain, however does not cause such a dramatic relaxation that your implant will drop more rapidly. I find it better for patients to wear a post-op band that wraps around the upper breasts which creates constant gentle pressure throughout the day to encourage your implants to settle more rapidly and to reduce swelling in that area. Your surgeon's office may have one for you or you can easily find them online. Hope this helps!!
Johnson C. Lee, MD Plastic Surgery
Implants settle at different rates
Hello and thank you for your question. Congratulation on undergoing mastopexy-augmentation. You are early in the healing process only being 4 weeks out from surgery. When implants are placed under the muscle, the stretch in the muscle causes a reflex where the muscle contracts and pushes the implant up. Once the muscle relaxes, the implant starts to come down and "drop and fluff." The rate at which this occurs on each side is unique and does not happen at the same rate. You did the right thing by contacting your plastic surgeon and following their advice. Be patient as it takes around 3 months (sometimes 6) for things to even out. If at 3 months there is no progress, you can seek a second opinion with a board certified plastic surgeon, but I would always start by going to your surgeon first. I hope this helps and best of luck to you!
Dr. Sean Kelishadi
This is a common occurrence that may be helped by the vailum for a short period only. This should be cleared by your surgeon, though.
Hope this helps.
Dr. Ali Mosharrafa
Breast asymmetry following breast lift and asymmetry can be due to overuse of muscle on one side than the other; it could also be due to implant malposition or early capsular contracture. Did you use a breast band in the early postoperative period?
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.